Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 41, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 13, 2020, 12:29 AM EDT for 4 counties in North Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2020, 12:29 AM EDT (04:29 UTC)
- Expired
- Apr 13, 2020, 1:00 AM EDT
- In force
- 31 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Wilkes County, NC
The radar
The Roanoke radar (KFCX), 139 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 12:39 AM EDT | TSTM WND DMG | 2 Nne Maple Springs, NC | A ROUND OF STRONG STORMS PRODUCED DAMAGING WINDS THAT BROUGHT MULTIPLE TREES DOWN IN THE PARSONVILLE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992
WUUS51 KRNK 130429
SVRRNK
NCC005-009-189-193-130500-
/O.NEW.KRNK.SV.W.0041.200413T0429Z-200413T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
1229 AM EDT Mon Apr 13 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southwestern Alleghany County in northwestern North Carolina...
Northwestern Wilkes County in northwestern North Carolina...
Southeastern Watauga County in northwestern North Carolina...
Eastern Ashe County in northwestern North Carolina...
* Until 100 AM EDT.
* At 1229 AM EDT, a severe thunderstorm was located over Darby, or 7
miles east of Blowing Rock, moving northeast at 75 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Laurel Springs...
Glendale Springs...
Wilbar...
Deep Gap...
Mc Grady...
Darby...
and Stone Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3609 8146 3609 8147 3610 8148 3610 8151
3612 8154 3612 8161 3657 8132 3642 8096
3607 8144
TIME...MOT...LOC 0429Z 218DEG 64KT 3609 8154
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
DS2 follow-up statements
967
WWUS51 KRNK 130450
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
1250 AM EDT Mon Apr 13 2020
NCC189-130457-
/O.CAN.KRNK.SV.W.0041.000000T0000Z-200413T0500Z/
Watauga NC-
1250 AM EDT Mon Apr 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WATAUGA COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3612 8144 3635 8133 3650 8137 3657 8132
3642 8096 3609 8141
TIME...MOT...LOC 0447Z 225DEG 41KT 3651 8130 3633 8126 3615 8138
$$
NCC005-009-193-130500-
/O.CON.KRNK.SV.W.0041.000000T0000Z-200413T0500Z/
Alleghany NC-Wilkes NC-Ashe NC-
1250 AM EDT Mon Apr 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SOUTHWESTERN ALLEGHANY...NORTHWESTERN WILKES AND NORTHEASTERN
ASHE COUNTIES IN NORTHWESTERN NORTH CAROLINA...
At 1247 AM EDT, severe thunderstorms were located along a line
extending from Scottville to Mc Grady to near Maple Springs, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Laurel Springs...
Wilbar...
Mc Grady...
Stone Mountain State Park...
Abshers...
Stratford...
and Halls Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3612 8144 3635 8133 3650 8137 3657 8132
3642 8096 3609 8141
TIME...MOT...LOC 0447Z 225DEG 41KT 3651 8130 3633 8126 3615 8138
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
DS230
WWUS51 KRNK 130458
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
1258 AM EDT Mon Apr 13 2020
NCC005-009-193-130508-
/O.EXP.KRNK.SV.W.0041.000000T0000Z-200413T0500Z/
Alleghany NC-Wilkes NC-Ashe NC-
1258 AM EDT Mon Apr 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN
ALLEGHANY...NORTHWESTERN WILKES AND NORTHEASTERN ASHE COUNTIES IN
NORTHWESTERN NORTH CAROLINA WILL EXPIRE AT 100 AM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3612 8144 3635 8133 3650 8137 3657 8132
3642 8096 3609 8141
TIME...MOT...LOC 0458Z 218DEG 64KT 3666 8115 3648 8111 3630 8124
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 9:52 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 12, 9:52 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
952 PM EDT Sun Apr 12 2020
.SYNOPSIS...
A strong spring storm system will impact our weather tonight
and Monday producing strong gusty winds, heavy rain, and the
potential for strong to severe thunderstorms. Cooler weather
returns for midweek as a series of weak cold fronts drop
southeast across the area.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 945 PM EDT Sunday...
Rain has now overspread most of the forecast forecast area this
evening. Main line of storms and heaviest rain appears to
arrive a little earlier than originally thought, possibly
knocking on the western forecast area border as early as 2 AM -
3 AM.
Temperatures are still rather cool along and west of the Blue
Ridge, with areas in the lower to mid 50s. Upper 50s to mid 60s
east of the Blue Ridge. Still expecting to see temperatures and
dew points continue to slowly rise overnight with strong warm
southerly flow continues to advect warmer temperatures/moisture
northward. Will also begin to see an increase in non-
thunderstorm winds as the low- level jet begins to strengthen
and the pressure gradient tighten as the low pressure to our
west deepens this evening. Still a big question on how much
instability can build in tonight ahead of the front, if any.
More instability will of course heighten the chance of seeing
severe storms. Regardless of instability, still will see a line
of storms/heavy rain push through the CWA. This is a dynamics
driven system and it will not take a very deep storm to tap into
the very strong low- level jet to mix strong winds down to the
surface.
Forecast as of 300 PM EDT Sunday...
What you see out the window at the moment is the proverbial
calm before the storm. There is lots of dynamic energy coming
together in the Nations mid-section, but for the moment our
forecast area is relatively calm. Clouds are streaming into the
area from the southwest along with an increasing coverage of
showers, but the main crux of the activity is not expected until
the overnight period and into early Monday.
As we transition through the evening. The upper flow is
forecast to back ahead of a strong shortwave trough to our
southwest, this wave moving east out of the Ark-La-Tex region
and phasing with a cold energetic northern stream long wave
trough which is sinking southeast from the northern Plains. The
phasing of these two dynamic upper level features is expected to
result in strong surface cyclogenesis, the surface low starting
at 994 mb over Oklahoma this evening and deepening to a 980 mb
low or possibly lower as it reaches the Ohio Valley and Great
Lakes by daybreak Monday. This rapid pressure drop will sharpen
the surface baroclinic zone with the associated cold front
accelerating east across the lower Ohio and TN valleys, and the
Deep South, then crossing the Mid-Atlantic States Monday
morning. The severe thunderstorm potential from the Storm
Prediction Center paints a grim outlook for the southeast U.S
over the next 24 hours, one which will contain life threatening
damaging winds and tornadoes.
For our forecast area there is a myriad of weather threats to
contend with over the next 24 hours. Starting with rainfall,
there is a high likelihood for at least one inch of rain
areawide, and upwards of 2 to 3 inches of rain along the Blue
Ridge Parkway, with the higher amounts favored along the
southern Blue Ridge from Floyd/Patrick counties of VA into the
NC mountains. It is this area where we have highlighted the
greatest risk for flash flooding.
Upslope flow and PWATs exceeding 1.5 inches which is 2-3 Standard
deviations above normal, lend to heavy rain at times across the
southern Appalachians/Blue Ridge. Model blended QPF showing 3+
inches of rain from NC mountains up the Blue Ridge to almost
Roanoke. Per moderate risk of excessive rainfall and flash
flood guidance running lower in the mountains with slower spring
greenup, this easily justifies a Flash Flood Watch for the NC
mtns/foothills to Floyd/Patrick County, VA. Additional notes
about river flooding concerns are highlighted within the hydro
section of this Area Forecast Discussion.
Moving on to the Wind and Thunderstorm Threat. A 45-60kt low
level jet works in from the southwest/south this evening
enhancing the upslope across the southern Appalachians, and the
low level jet ramps up even more overnight ahead of the surface
cold front. Forecast soundings suggest there will be limited
mixing of these stronger winds initially, but ridges above 4000
ft could easily feel the affects of the LLJ where gusts could
approach 50 kts. At the same time showers with deeper convection
will also be increasing across the area. These showers will
have the potential to mix down some of this higher momentum air
even into the lower elevations. As such, have issued a wind
advisory for the entire forecast area beginning 02Z/10PM this
evening.
The passage of a line of thunderstorms will likely lead to the
strongest wind gusts late tonight and early Monday. The
thunderstorms associated with this line are expected to have a
high potential to produce severe weather due to the dynamic
nature of the atmosphere. These storms will be embedded within
an environment characterized by 1000-1500 J/kg MLCAPE along with
50+ kt effective bulk shear and large 0-1 km hodographs. This
environment will promote an ongoing risk of embedded supercells
and bowing segments capable of damaging wind and tornadoes. The
severe threat will persist until the passage of the surface
front which is expected to clear roughly a Bluefield WV to Boone
NC line by 12z/8AM, Lewisburg/Blacksburg/Roanoke/Mt Airy
corridor around 13Z/9AM, then east of a Lynchburg-Danville line
around 10AM...give or take an hour on the timing. These storms
are expected to be moving between 50-60kts...so the passage will
occur in rapid fashion. That said, even though the crux of the
activity comes through in the morning, embedded deep convection
overnight may mix down some isolated pockets of strong wind
yielding a need for warnings, and the post frontal winds
immediately following the actual line of severe storms may also
promote gusts capable of damage, and thus the reasoning for the
wind advisory remaining in effect until 20z/4PM.
After the front passes, skies are expected to clear rapidly
yielding mostly sunny skies by mid afternoon. The cold air
behind the front is lagging, so there will be a spike in the
temperature once the clouds depart Monday afternoon with highs
potentially testing 80 degrees across the Piedmont. Temperatures
will eventually succumb to the post frontal cold air advection,
but not until Monday night.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 300 PM EDT Sunday...
Weak high pressure should build overhead during Monday night, which
will set up a chilly night across the Mid Atlantic. Tuesday morning
appears quiet, but high pressure should give way to an approaching
cold front by late Tuesday. Rain chances should increase on Tuesday
night, and confidence is increasing that the rain will change to
snow showers in the higher elevations. Some flurries may even spread
across a good portion of areas along and west of the Blue Ridge by
Wednesday morning as temperatures dip close to freezing. However, it
appears that most of the Piedmont will remain with just cold rain.
Any appreciable snowfall accumulations from Tuesday night into
Wednesday morning seem to be confined to the higher elevations
across southeast West Virginia and the Alleghany Highlands of
Virginia. There are a few models that push the accumulating snowfall
further eastward toward the I-81 corridor, but it is too uncertain
at this time due to the moisture moving away from the mountains by
midday. Drier air will arrive by Wednesday evening as high pressure
noses over North Carolina. A weak frontal boundary could cross over
West Virginia by Wednesday night, which may allow a slight chance
of light snow showers for the highest peaks of Greenbrier
County.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 300 PM EDT Saturday...
This forecast period starts with zonal flow aloft and high pressure
building in at the surface. This keeps the weather dry until later
Friday. By Friday, guidance becomes divergent in agreement, leading
to a more ensemble heavy forecast. A shortwave trough passes through
the area later Friday into Saturday, bringing the opportunity for
rainfall into saturday evening. A brief window of dry weather
arrives Saturday into sunday with the return of high pressure before
another shortwave trough passes the second part of Sunday.
Thanks to mostly zonal flow throughout and no foreseeable
significant systems, temperatures look fairly seasonal with highs
each day in the 50-60s and lows in the 40-50s.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
As of 730 PM EDT Sunday...
Deteriorating flight conditions occurring this evening as rain
and rain showers overspread the forecast area. Ceilings are
lowering to MVFR from south to north and eventually into the
IFR category overnight.
Rain is expected to become heavy at times overnight with an
increasing potential for thunderstorms. Forecast sounding
indicated elevated instability overnight, becoming surface
based by daybreak Monday when a solid line of strong to severe
thunderstorms cross the area associated with a strong cold
front. A 50-65kt LLJ is being forecast by the models, thus
increasing the potential for LLWS until after the frontal
passage. Post frontal, southwest to west winds will also be
quited gusty, continuing into Monday afternoon even though
flight conditions with respect to cloud bases and visibility
will be improving. Models suggest rapid improvement of
cigs/vsbys by Noon Monday.
Forecast confidence moderate to high.
Extended Aviation Discussion...
Turbulent mixing from the wind will gradually diminish Monday
night before ending Tuesday. Clearing, on the other hand, is
expected to be temporary. Lowering cloud bases and potential for
sub-VFR ceilings will spread back into the area from an area of
low pressure that forms along the southeast coast Tuesday-
Wednesday.
Should be VFR Thursday with high pressure arriving from the
TN/OH Valley.
&&
.HYDROLOGY...
As of 330 PM EDT Sunday...
Incoming hydro event looks to be roughly 12-18-hour duration from
around 21Z/5PM this evening through 14Z/10AM Monday, with
heaviest of the rain occuring late tonight and up until the
passage of the cold front Monday morning. Models are generally
consistent in producing 1 to 3 inches of QPF. Highest amounts
look to be focused along the southern and central Blue Ridge.
Question is will this be enough to cause flash flooding and/or
river flooding?
Flash flood guidance in 6 hours shows 2-2.5 inches for flash
flooding and given some heavy rains with higher pwats, plus
convective elements, feel the need for the flash flood watch instead
of a flood watch.
However, this does not mean river flooding is not out of the
question.
Current forecasts for the rivers keeps them below flood stage, with
Alderson along the Greenbrier River coming close to minor flood
stage Monday night.
Looking at Ensemble River forecasts from the GEFS and NAEFS show
potential for minor to moderate flooding along the upper Roanoke/New
and Greenbrier Rivers as well as the upper James. This of course
does not include smaller river/streams and will re-evaluate need to
expand the flash flood watch northward or just have a flood watch
for rivers/streams due the runoff.
Soil moisture running about 40-60 percent above normal across the
mountains, and with less vegetation/greenup, runoff will be
increased, mainly in the mountains. Will have to watch for urban
flooding as well.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 4 PM EDT Monday for VAZ007-009>020-022>024-
032>035-043>047-058-059.
Flash Flood Watch until 9 AM EDT Monday for VAZ015>017-032.
NC...Wind Advisory until 4 PM EDT Monday for NCZ001>006-018>020.
Flash Flood Watch until 9 AM EDT Monday for NCZ001>003-018-019.
WV...Wind Advisory until 4 PM EDT Monday for WVZ042>044-507-508.
&&
SYNOPSIS...PM
NEAR TERM...BMG/PM
SHORT TERM...PW
LONG TERM...RR
AVIATION...BMG/PM
HYDROLOGY...PM/WPHazardous weather outlook, Apr 12, 2:36 PM EDT, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 236 PM EDT Sun Apr 12 2020 VAZ007-009>014-018>020-022>024-WVZ042>044-507-508-131845- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 236 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT MONDAY... This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, severe thunderstorms are possible, which may produce damaging winds and heavy rain that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, severe thunderstorms are possible, which may produce damaging winds and heavy rain that could lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for tonight into Monday morning. NCZ001>003-018-019-VAZ015>017-032-131845- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd-Patrick- 236 PM EDT Sun Apr 12 2020 ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH MONDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT MONDAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. In addition, severe thunderstorms are possible, which may produce damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. In addition, severe thunderstorms are possible, which may produce damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for tonight into Monday morning. NCZ004>006-020-VAZ033>035-043>047-058-059-131845- Stokes-Rockingham-Caswell-Yadkin-Franklin-Bedford-Amherst-Henry- Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte- 236 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT MONDAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, severe thunderstorms are possible, which may produce large hail, damaging winds, isolated tornadoes, and heavy rain that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, severe thunderstorms are likely, which may produce large hail, damaging winds, isolated tornadoes, and heavy rain that could lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed for tonight into Monday. PW
In the hours before
Special weather statement, Apr 12, 11:17 PM EDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 1117 PM EDT Sun Apr 12 2020 NCZ003-019-020-130330- Yadkin-Surry-Wilkes- 1117 PM EDT Sun Apr 12 2020 ...A SHOWER WILL AFFECT SOUTHWESTERN SURRY...NORTHEASTERN WILKES AND NORTHWESTERN YADKIN COUNTIES... At 1116 PM EDT, a shower was located over Ronda, moving northeast at 50 mph. Winds in excess of 40 mph and locally heavy rain are possible with this shower. The shower could intensify to a thunderstorm. Locations impacted include... North Wilkesboro... Elkin... Wilkesboro... Fairview... Jonesville... Dobson... and Ronda. LAT...LON 3615 8118 3646 8091 3638 8064 3607 8094 TIME...MOT...LOC 0316Z 220DEG 44KT 3624 8096 DS
Special weather statement, Apr 12, 11:37 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1137 PM EDT Sun Apr 12 2020
NCZ003-VAZ032-130345-
Surry-Patrick-
1137 PM EDT Sun Apr 12 2020
...A LINE OF SHOWERS WILL AFFECT CENTRAL SURRY AND SOUTHWESTERN
PATRICK COUNTIES...
At 1135 PM EDT, radar indicated showers were located along a line
extending from Pine Ridge to State Road. Movement was northeast at 70
mph.
Winds in excess of 40 mph and locally heavy rain along Interstate-77
is possible with these showers. The showers may intensify to
thunderstorms.
Locations impacted include...
Mount Airy...
Elkin...
Flat Rock...
Dobson...
Mountain Park...
Bottom...
and Pine Ridge.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3633 8087 3634 8088 3651 8079 3656 8072
3656 8061 3658 8061 3660 8062 3661 8062
3665 8055 3664 8054 3666 8050 3642 8063
3625 8087
TIME...MOT...LOC 0335Z 222DEG 63KT 3650 8070 3630 8085
DSSpecial weather statement, Apr 12, 11:59 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1159 PM EDT Sun Apr 12 2020
NCZ003-VAZ016-017-032-130430-
Surry-Patrick-Floyd-Carroll-
1159 PM EDT Sun Apr 12 2020
...A LINE OF SHOWERS WILL AFFECT CENTRAL SURRY...SOUTH CENTRAL
FLOYD...SOUTHEASTERN CARROLL AND WESTERN PATRICK COUNTIES...
At 1158 PM EDT, radar indicated showers were located along a line
extending from near Laurel Fork to Toast to near Burch. Movement was
northeast at 50 mph.
Winds in excess of 40 mph and rainfall rates of 2 to 4 inches per
hour are possible with these showers. The showers could intensify to
thunderstorms.
Locations impacted include...
Mount Airy...
Elkin...
Fairview...
Flat Rock...
Dobson...
Floyd...
and Ararat.
Do not drive your vehicle through flooded roadways.
LAT...LON 3627 8087 3645 8072 3670 8061 3701 8027
3677 8033 3644 8053 3624 8087
TIME...MOT...LOC 0358Z 216DEG 44KT 3668 8055 3649 8064 3632 8078
DSSpecial weather statement, Apr 13, 12:24 AM EDT, 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1224 AM EDT Mon Apr 13 2020
VAZ017-032-033-043-130500-
Henry-Franklin-Patrick-Floyd-
1224 AM EDT Mon Apr 13 2020
...A LINE OF STRONG SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT
CENTRAL FLOYD...NORTHWESTERN HENRY...PATRICK AND SOUTHWESTERN
FRANKLIN COUNTIES...
At 1223 AM EDT, radar indicated strong showers and a few
thunderstorms located along a line extending from Rocky Knob Summit
to near Meadows Of Dan to near Woodville. Movement was northeast at
45 mph.
Winds in excess of 40 mph and locally heavy rain of 2 to 4 inches
per hour are possible with these storms.
Locations impacted include...
Stuart...
Ferrum...
Woolwine...
Endicott...
Critz...
Mabry Mill...
and Philpott Dam.
Do not drive your vehicle through flooded roadways.
LAT...LON 3655 8046 3665 8040 3683 8042 3705 8003
3688 7994 3663 8011 3655 8039
TIME...MOT...LOC 0423Z 239DEG 39KT 3682 8037 3669 8034 3653 8045
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 10:47 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 28 min |
| Apr 12, 11:17 PM EDT | Special Weather Statement | RNK | Wilkes | 13 min |
| Apr 12, 11:37 PM EDT | Special Weather Statement | RNK | Surry | 8 min |
| Apr 12, 11:50 PM EDT | Areal Flood Advisory | RNK | Surry, Wilkes, Yadkin | 12 hr |
| Apr 12, 11:59 PM EDT | Special Weather Statement | RNK | Surry | 31 min |
| Apr 13, 12:18 AM EDT | Areal Flood Advisory | RNK | Alleghany, Ashe, Watauga | 12 hr |
| Apr 13, 1:04 AM EDT | Special Weather Statement | RNK | Stokes | 26 min |
| Apr 13, 1:11 AM EDT | Special Weather Statement | RNK | Alleghany | 19 min |
| Apr 13, 2:18 AM EDT | Special Weather Statement | RNK | Ashe | 27 min |
| Apr 13, 2:24 AM EDT | Flash Flood Warning | RNK | Alleghany, Ashe, Watauga | 6 hr |
| Apr 13, 2:25 AM EDT | Special Weather Statement | RNK | Surry | 35 min |
| Apr 13, 2:42 AM EDT | Flash Flood Warning | RNK | Surry, Wilkes | 6 hr |
| Apr 13, 2:48 AM EDT | Severe Thunderstorm Warning | RNK | Surry | 27 min |
| Apr 13, 3:23 AM EDT | Special Weather Statement | RNK | Surry | 37 min |
| Apr 13, 3:45 AM EDT | Flash Flood Warning | RNK | Watauga | 6 hr |
| Apr 13, 3:47 AM EDT | Flash Flood Warning | RNK | Alleghany | 6 hr |
| Apr 13, 4:06 AM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 24 min |
| Apr 13, 4:12 AM EDT | Tornado Warning | RNK | Surry, Yadkin | 33 min |
| Apr 13, 4:35 AM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes, Yadkin | 55 min |
| Apr 13, 5:19 AM EDT | Tornado Warning | RNK | Rockingham | 26 min |
| Apr 13, 5:30 AM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 60 min |
| Apr 13, 5:36 AM EDT | Tornado Warning | RNK | Rockingham | 24 min |
| Apr 13, 5:58 AM EDT | Tornado Warning | RNK | Caswell | 47 min |
| Apr 13, 6:02 AM EDT | Flash Flood Warning | RNK | Stokes | 4 hr |
| Apr 13, 8:31 AM EDT | Areal Flood Warning | RNK | Ashe | 6 hr |
| Apr 13, 8:47 AM EDT | Areal Flood Warning | RNK | Surry, Wilkes | 6 hr |
| Apr 13, 9:33 AM EDT | Areal Flood Warning | RNK | Watauga | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.